Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 393, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2011, 3:15 PM EDT for Madison County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 30, 2011, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS53 KLMK 301915
SVRLMK
KYC151-302000-
/O.NEW.KLMK.SV.W.0393.110730T1915Z-110730T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 400 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HILLCREST...MOVING SOUTH AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RICHMOND...
MILLION...
HILLCREST...
ARLINGTON AND NEWBY...
REEDS CROSSING AND CROW VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3757 8437 3783 8445 3788 8426 3787 8425
3766 8411
TIME...MOT...LOC 1915Z 359DEG 8KT 3779 8431
WIND...HAIL 60MPH <.50IN
$$
MJ2 follow-up statements
062
WWUS53 KLMK 301942
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT SAT JUL 30 2011
KYC151-302000-
/O.CON.KLMK.SV.W.0393.000000T0000Z-110730T2000Z/
MADISON KY-
342 PM EDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR MADISON COUNTY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...MOVING SOUTH
AT 10 MPH. THIS STORM IS ALSO PRODUCING TORRENTIAL RAINFALL NEAR
REDHOUSE AND NORTH OF RICHMOND.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
REDHOUSE
RICHMOND...
CALEAST AND PEYTONTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3757 8437 3783 8445 3788 8426 3787 8425
3766 8411
TIME...MOT...LOC 1940Z 359DEG 8KT 3773 8431
WIND...HAIL 60MPH <.50IN
$$
JDG793
WWUS53 KLMK 301956
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SAT JUL 30 2011
KYC151-302006-
/O.EXP.KLMK.SV.W.0393.000000T0000Z-110730T2000Z/
MADISON KY-
356 PM EDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY WILL EXPIRE AT
400 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3757 8437 3783 8445 3788 8426 3787 8425
3766 8411
TIME...MOT...LOC 1956Z 359DEG 8KT 3769 8431
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:56 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 30, 2:56 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 256 PM EDT SAT JUL 30 2011 .SHORT TERM (TONIGHT AND SUNDAY)... CONVECTION OVER THE AREA THIS AFTERNOON CONTINUES WITH MAINLY SLOW MOVING T-STORMS WITH VERY HEAVY RAINFALL. 12Z SOUNDINGS FROM ILN/BNA REVEAL A VERY MOIST ATMOS WITH DEEP WARM CLOUD LAYER AND PWATS IN EXCESS OF 2 INCHES SUPPORTING THIS HEAVY RAINFALL. ACCORDING TO THE 15Z HRRR...THIS CONVECTION SHOULD CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DISSIPATING OR BECOMING VERY ISLD IN NATURE WITH LOSS OF DAY TIME HEATING. ONE MORE UPPER LEVEL WAVE LOOKS TO PASS THROUGH OVERNIGHT WITH THE SFC BOUNDARY OVER CENTRAL KY PUSHING SOUTH INTO TENNESSEE. THEREFORE WILL KEEP A 20 POP IN OVERNIGHT OVER THE ENTIRE AREA. FOR SUNDAY...THE BOUNDARY SHOULD BE SETTLED JUST TO OUR SOUTH. SOUTH CENTRAL KY MAY BE CLOSE ENOUGH STILL TO GET SOME ISLD CONVECTION ACROSS ESPECIALLY IN THE MORNING. ALSO...SUNDAY MORNING WE COULD SEE SOME PATCHY FOG WITH VERY LIGHT OR CALM WINDS AND MOIST LOW LEVELS FROM RAINS THIS AFTERNOON. A LIMITING FACTOR MAY BE SOME UPPER LEVEL CLOUDS STICKING AROUND OVERNIGHT FROM CONVECTION. HOWEVER...THINK THAT THERE/S STILL A PRETTY GOOD CHANCE AT SOME LIGHT PATCHY FOG SO WILL INCLUDE IN THE GRIDS. AS FOR TEMPS...TONIGHT/S LOWS SHOULD BE SLIGHTLY COOLER THAN LAST NIGHT IN THE LOW TO MID 70S FOR THE MOST PART. WE SHOULD SEE MORE SUNSHINE FOR SUNDAY AFTERNOON THAN WE DID TODAY SO WILL BE A BIT WARMER WITH HIGHS IN THE UPPER 80S TO LOWER 90S FOR SUNDAY. .LONG TERM (SUNDAY NIGHT - SATURDAY)... WELL...THE MAIN STORY OF THE FCST IS OF COURSE THE HEAT AND HUMIDITY ...WITH THE SECONDARY STORY BEING A COLD FRONT MOVING INT OT HE AREA AT THE END OF THE WORK WEEK BRINGING SOME MUCH NEEDED SCT CONVECTION TO SOME LUCKY FOLKS. MON-WED... A HERCULEAN 597M ANTICYCLONE REMAINS ANCHORED BETWEEN MCCONNELL AFB KS AND VANCE AFB OK WITH THE RIDGE EXTENDING WELL NORTH AND EAST OF CENTER. THIS WILL SUPPRESS ANY CONVECTION WITH TORRID LOW AND MID LEVEL TEMPS. WITH VEGETATION DRYING OUT...AREAS WEST OF I 65 MAY HAVE OUR 1ST 100 DEGREE DAY ON TUE. FOR NOW WILL KEEP IT AT 98 AND LET NEXT COUPLE OF SHIFTS REFINE THIS...BUT WITH +20C AIR OVER WESTERN 1/3 OF CWA...THE DOG DAYS OF SUMMER WILL BE CONTINUING IN EARNEST. LOWS WILL BE BALMY IN THE 70S. THERE WILL UNDOUBTEDLY BE SOME HEAT HEADLINE OUT ON TUE AND WED AT SOME POINT. ON WED...LEFT THE SLIGHT CHANCE POPS IN ACROSS NRN 1/3 OF THE AREA AND ORIENTATED FROM THE NW THRU SE WITH CONVECTION THAT MOVES DOWN THRU - SAT... THE NEXT FRONT MOVES INTO THE REGION SUPPRESSING HEIGHTS A TAD AND BRINGING A COUPLE OF DAYS OF SCT POPS AND SLIGHTLY COOLER TEMPERATURES. TIMING OF THE FRONT IS NOT CLEAR YET ESPECIALLY W.R.T. THE ECM PLACEMENT. THE ECMWF IS MUCH FASTER AND FURTHER SOUTH COMPARED TO OTHER MODEL GUIDANCE. THERE IS TOO MUCH UNCERTAINTY WITH TIMING AND LOCATION DIFFERENCES TO MAKE BIG CHANGES. OVERALL FOLLOWED HPC GUIDANCE AND RAISED POPS THU AND FRI UP ABOUT 5% AND ADDED SLIGHT CHANCE POPS ON SAT AS IT APPEARS THE WEAK FRONT REMAINS STALLED OUT OVER THE AREA. THE HIGHS ON THURSDAY AND FRIDAY WILL BE COOLER DUE TO MORE CLOUD COVER FROM CONVECTION...WHICH WILL KEEP TEMPS SOMEWHERE FROM THE UPPER 80S TO LOW 90S. OVERNIGHT LOWS WILL GENERALLY BE IN THE 70S. && .AVIATION (18Z TAF ISSUANCE)... SHOWERS AND A FEW THUNDERSTORMS ARE BEGINNING TO POP OVER THE AREA THIS AFTERNOON. UPPER LEVEL SHORT/WV ENERGY...A SFC FRONT OVER CENTRAL KY...AND POCKETS OF HEATING UNDER PARTLY CLOUDY SKIES ARE AIDING IN CONVECTIVE INITIATION. HAVE FOLLOWED THE 13Z HRRR FOR THE MOST PART WITH THE AFTERNOON CONVECTION FORECAST WHICH HAS THE BEST HANDLE ON THE CURRENT PRECIP. WE SHOULD SEE SCATTERED STORMS ACROSS THE AREA SO KEPT THE VCTS. IF ANY STORM LOOKS TO DEFINITELY HIT A TAF SITE...WILL NEED TO QUICKLY AMEND AS HEAVY RAINFALL LOOKS PROBABLE AND WOULD LIKELY CAUSE IFR/MVFR RESTRICTIONS. STORMS SHOULD DIE DOWN AROUND 0Z TONIGHT. THE NEXT FORECAST CHALLENGE WILL BE FOG TONIGHT. THINK THAT SOME UPPER LEVEL CLOUDS SHOULD STICK AROUND SOMEWHAT LIMITING FOG. HOWEVER...IF STORMS HIT OR GET CLOSE TO A TAF SITE THIS AFTERNOON...IT WILL PRIME THE MESOSCALE ENVIRONMENT WITH PLENTY OF LL MOISTURE FOR FOG FORMATION TONIGHT. THEREFORE WENT AHEAD AND PUT MVFR BR IN BWG/LEX...6SM AT SDF. WINDS SHOULD BE GENERALLY LIGHT THROUGH THE PERIOD OUT OF A WESTERLY DIRECTION THIS AFTERNOON...TURNING NNE FOR TONIGHT AND TOMORROW. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AMS LONG TERM.........JDG AVIATION..........AMS
Hazardous weather outlook, Jul 30, 10:56 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1056 AM EDT SAT JUL 30 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-311500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1056 AM EDT SAT JUL 30 2011 /956 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TROPICAL AIRMASS AHEAD OF A SLOW-MOVING FRONTAL BOUNDARY ALONG THE OHIO RIVER TODAY WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. THIS AFTERNOON THE BEST COVERAGE IS EXPECTED ACROSS SOUTH CENTRAL KENTUCKY AND THE BLUEGRASS REGION OF KENTUCKY. THE STORMS TODAY ARE NOT EXPECTED TO MOVE VERY FAST...SO THE MAIN THREAT WILL BE LOCALIZED FLOODING. IN ADDITION EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH-CENTRAL KENTUCKY ON SUNDAY AS AN UPPER LEVEL SYSTEM AND WEAK FRONTAL BOUNDARY CONTINUE TO MOVE SLOWLY THROUGH THE REGION. ANOTHER UPPER LEVEL SYSTEM AND SURFACE BOUNDARY WILL MOVE INTO THE REGION WEDNESDAY THROUGH FRIDAY PROVIDING ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HIGH RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS AFTERNOON. RJS/MJP
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:18 PM EDT | Areal Flood Advisory | LMK | Garrard | 117 min |
| Jul 30, 3:05 PM EDT | Areal Flood Advisory | LMK | Clark, Madison | 3 hr |
| Jul 30, 3:53 PM EDT | Areal Flood Advisory | LMK | Scott | 92 min |
| Jul 30, 3:55 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jul 30, 3:59 PM EDT | Areal Flood Advisory | LMK | Adair | 2 hr |
| Jul 30, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 31 min |
| Jul 30, 4:01 PM EDT | Flash Flood Warning | LMK | Madison | 69 min |
| Jul 30, 4:12 PM EDT | Flash Flood Warning | LMK | Fayette, Scott | 87 min |
| Jul 30, 4:18 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 42 min |
| Jul 30, 4:34 PM EDT | Areal Flood Advisory | LMK | Garrard, Jessamine | 3 hr |
| Jul 30, 4:44 PM EDT | Areal Flood Advisory | LMK | Cumberland, Metcalfe | 3 hr |
| Jul 30, 4:48 PM EDT | Flash Flood Warning | LMK | Cumberland, Metcalfe | 3 hr |
| Jul 30, 4:54 PM EDT | Areal Flood Advisory | LMK | Allen, Simpson, Warren | 3 hr |
| Jul 30, 5:24 PM EDT | Special Weather Statement | LMK | Hart | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.